# SDR CA050713005

- Difficulty date: July 6, 2005
- Submitted: August 3, 2005
- Operation: General aviation
- Make and model: Boeing 727225
- Aircraft time: 50,196 hours
- Engine: Pwa JT8D15A
- System (JASC): 3233 · Landing Gear Actuator
- Part: Forging
- Part number: 65264351
- Condition: Cracked
- Location: Mlg
- Stage of operation: IN
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

DURING SCHEDULED MLG REPLACEMENT, THE RETRACTION ACTUATOR END CAP FORGING WAS FOUND CRACKED, AND BROKE APART ON REMOVAL OF THE ACTUATOR. PRIOR TO THE GEAR CHANGE THERE WAS NO INDICATIONS OF ANY RETRACTION OR EXTENSION PROBLEMS.  THE NATURE OF THE INSTALLATION IS SUCH THAT THE WEIGHT OF THE GEAR AND HYDRAULIC PRESSURE WOULD KEEP THE ACTUATOR HELD IN PLACE EVEN IF THE ATTACHMENT LUG HAD FAILED.  THE DAMAGED PARTS ARE BEING RETURNED FROM THE MRO IN MIAMI TO MISSISSAUGA FOR FOLLOWUP.
